Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Equivalence of $ 5$-dimensional $ s$-cobordisms


Author: Martin Scharlemann
Journal: Proc. Amer. Math. Soc. 53 (1975), 508-510
MSC: Primary 57D80
DOI: https://doi.org/10.1090/S0002-9939-1975-0380838-5
MathSciNet review: 0380838
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The classification of $ 5$-dimensional $ h$-cobordisms given by Cappell, Lashof, and Shaneson is here strengthened and extended to $ s$-cobordisms when the ends of the $ s$-cobordism are smooth.


References [Enhancements On Off] (What's this?)

  • [1] S. Cappell, R. Lashof and J. Shaneson, A splitting theorem and the structure of $ 5$-manifolds, Symposia Math. 10 (1972), 47-58. MR 0365586 (51:1838)
  • [2] R. C. Kirby and L. C. Siebenmann, On the triangulation of manifolds and the Hauptvermutung, Bull. Amer. Math. Soc. 75 (1969), 742-749. MR 39 #3500. MR 0242166 (39:3500)
  • [3] R. C. Kirby and L. C. Siebenmann, Some basic theorems for topological manifolds (to appear).
  • [4] M. Scharlemann, Constructing strange manifolds with the dodecahedral space, Duke Math. J. (to appear). MR 0402760 (53:6574)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57D80

Retrieve articles in all journals with MSC: 57D80


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0380838-5
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society